Thunderstorm Wind, Tulsa
- When
- July 9, 11:32 AM CST
- Where
- Tulsa County, Bixby
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.950, -95.883
Thunderstorm winds estimated at 70 miles an hour uprooted a tree.
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 9, 10:25 AM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1125 AM CDT FRI JUL 9 2004 ZONES AND OTHER PRODUCTS BEING DELAYED BY GFE/AWIPS PROBLEMS...WILL GET THEM OUT ASAP. ANOTHER DAY...ANOTHER CONVECTIVE COMPLEX MOVING ACROSS PARTS OF THE AREA. CURRENT COMPLEX HAS BEEN WEAKENING BUT THIS TREND SHOULD CHANGE OVER THE NEXT COUPLE HOURS AS NEW STORMS ORGANIZE FURTHER SOUTH ALONG THE OUTFLOW BOUNDARY MUCH AS WHAT OCCURRED THURSDAY. INSTABILITY IS HIGH AGAIN TODAY WITH FAIRLY WEAK FLOW ALOFT SO PULSE TYPE SEVERE STORMS SEEM LIKELY AGAIN. POTENTIAL ALSO EXISTS FOR HEAVY RAIN GIVEN THE SLOW MOVEMENT OF THE STORMS. IT WILL BE INTERESTING TO SEE HOW THE OLD MESOSCALE VORTICITY CENTER NEAR THE OKLAHOMA/ARKANSAS/MISSOURI BORDER REGION INTERACTS WITH THE CURRENT STORMS. WE ARE LIKELY TO SEE ONE OR TWO MESOSCALE VORTICITY CENTERS SOMEWHERE OVER THE AREA TONIGHT. JUST LIKE LAST NIGHT...PERSISTENT CONVECTIVE DEVELOPMENT MAY OCCUR NEAR THESE CENTERS OVERNIGHT BRINGING A LOCALIZED THREAT OF HEAVY RAINFALL. JUST WHERE IS ANYBODYS GUESS AT THIS POINT IN TIME. ADJUSTED THE FIRST PERIOD OF THE FORECAST TO REFLECT CURRENT TRENDS AND EXPECTATIONS. NEW HAZARDOUS WEATHER OUTLOOK TEXT AND GRAPHICS HAVE BEEN SENT AND THE REST OF THE FORECAST PRODUCTS WILL BE OUT SHORTLY. FORECAST ID = 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 1050 AM CDT FRI JUL 9 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1050 AM CDT FRI JUL 9 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON... A COMPLEX OF THUNDERSTORMS ENTERING NORTHEAST OKLAHOMA THIS MORNING HAS BEEN GRADUALLY WEAKENING AS IT MOVES SOUTH. HOWEVER... THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND INTENSIFY BY EARLY THIS AFTERNOON ALONG THE OUTFLOW BOUNDARY FROM THIS MORNINGS STORMS. ABUNDANT SUNSHINE IS OCCURRING ACROSS MUCH OF EAST CENTRAL AND SOUTHEAST OKLAHOMA AND THE AIRMASS IS ALREADY BECOMING EXTREMELY UNSTABLE. THIS WILL ALLOW THE THUNDERSTORMS THAT DEVELOP EARLY THIS AFTERNOON TO QUICKLY INTENSIFY TO SEVERE LEVELS. THE FLOW ALOFT REMAINS RATHER WEAK BUT IS BEING ENHANCED BY A WEAK CIRCULATION CENTER ALOFT LOCATED BETWEEN JOPLIN AND FAYETTEVILLE. THIS CIRCULATION CENTER DEVELPED OUT OF THE THUNDERSTORM COMPLEX WHICH MOVED ACROSS THE AREA THURSDAY AFTERNOON. THE SLIGHTLY ENHANCED FLOW ALOFT WILL ALLOW FOR PERHAPS A MORE ORGANIZED SEVERE WEATHER THREAT FOR A TIME THIS AFTERNOON ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA...ROUGHLY FROM ABOUT INTERSTATE 40 SOUTH FOR ABOUT 50 MILES. FURTHER EAST IN ARKANSAS...MORE CLOUD COVER WILL RESULT IN WEAKER INSTABILITY SO THE SEVERE THREAT WILL BE SOMEWHAT LOWER IN THAT AREA. DAMAGING WINDS OF UP TO 70 MILES AN HOUR AND HAIL UP TO QUARTER SIZE WILL BE THE MAIN SEVERE WEATHER THREATS WITH THE STORMS THIS AFTERNOON. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STORMS GIVEN THE RELATIVE SLOW MOVEMENT EXPECTED. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN BY EARLY THIS EVENING WITH THE LOSS OF SURFACE HEATING. ADDITIONAL THUNDERSTORMS MAY DEVELOP OVERNIGHT NEAR THE WEAK CIRCULATION CENTER ALOFT BUT THESE STORMS ARE NOT LIKELY TO BE SEVERE ALTHOUGH THEY MAY POSE A LOCALLY HEAVY RAIN THREAT. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED IN PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
733 AM CDT FRI JUL 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 3 SE DELAWARE 36.44N 95.36W
07/08/2004 58 MPH NOWATA OK MESONET
0315 PM HAIL 2 E NOWATA 36.70N 95.60W
07/08/2004 0.88 INCH NOWATA OK PUBLIC
0350 PM HAIL 2 N ADAIR 36.47N 95.27W
07/08/2004 0.88 INCH MAYES OK EMERGENCY MNGR
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
908 AM CDT FRI JUL 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG BLUEJACKET 36.80N 95.07W
07/08/2004 CRAIG OK PUBLIC
TREES DOWN ON POWERLINES...REPORTED BY RURAL ELECTRIC
COOP
0313 PM TSTM WND DMG WYANDOTTE 36.79N 94.72W
07/08/2004 OTTAWA OK PUBLIC
POWER POLE SNAPPED DUE TO HIGH WINDS...REPORTED BY RURAL
ELECTRIC COOP
0350 PM TSTM WND DMG BIG CABIN 36.54N 95.22W
07/08/2004 CRAIG OK PUBLIC
SEVERAL TREES DOWN
0410 PM HAIL 1 N JAY 36.44N 94.80W
07/08/2004 0.75 INCH DELAWARE OK PARK/FOREST SRVC
0615 PM HAIL VAN BUREN 35.44N 94.35W
07/08/2004 0.75 INCH CRAWFORD AR NWS EMPLOYEE
0650 PM HAIL 1 S BARLING 35.31N 94.30W
07/08/2004 0.75 INCH SEBASTIAN AR NWS EMPLOYEE
&&
RBDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
958 AM CDT FRI JUL 9 2004
OKZ054-091600-
OSAGE OK-
958 AM CDT FRI JUL 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WESTERN OSAGE
AT 958 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
EAST OF BURBANK...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY AND BURBANK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1027 AM CDT FRI JUL 9 2004
OKZ059-091630-
PAWNEE OK-
1027 AM CDT FRI JUL 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 1027 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES WEST OF RALSTON TO 16 MILES NORTHEAST OF
CLEVELAND...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWNEE...BLACKBURN...SKEDEE...
CLEVELAND AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT FRI JUL 9 2004
OKZ054-091700-
OSAGE OK-
1056 AM CDT FRI JUL 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 1056 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF BIGHEART TO 4 MILES
SOUTHWEST OF HOMINY...MOVING SOUTHEAST AT 10 MPH. BEHIND THIS LINE
WINDS UP TO 50 MPH ARE EXPECTED TO SPREAD ACROSS NORTHERN OSAGE
COUNTY.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1140 AM CDT FRI JUL 9 2004
OKZ064-091730-
CREEK OK-
1140 AM CDT FRI JUL 9 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 1140 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19
MILES EAST OF KELLYVILLE...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MANNFORD...SHAMROCK...OILTON...
SILVER CITY AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 38 km away, was scanning. The volume nearest the first event began at 17:32 UTC.
6 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour uprooted a tree.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
Thunderstorm winds estimated at 70 miles an hour damaged a dock at Evergreen Marina.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415233, 5415234, 5415235, 5415236, 5415237, 5415238.